Alert archive / Florida / Fire Weather Watches in 2021

Fire Weather Watch 3, NWS Melbourne, FL

March 24, 20214 counties in Florida

NWS Melbourne, FL issued this fire weather watch at Mar 24, 2021, 3:28 PM EDT for 4 counties in Florida. It took effect at Mar 25, 2021, 2:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 24, 2021, 3:28 PM EDT (19:28 UTC)
In effect from
Mar 25, 2021, 2:00 PM EDT
Expired
Mar 25, 2021, 8:58 AM EDT
In force
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL

The radar

The Melbourne radar (KMLB), 61 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1166 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

713 
WWUS82 KMLB 241928
RFWMLB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Melbourne FL
328 PM EDT Wed Mar 24 2021

...DANGEROUS FIRE WEATHER CONDITIONS ARE EXPECTED THURSDAY
AFTERNOON...

FLZ044-045-053-058-144-250900-
/O.NEW.KMLB.FW.A.0003.210325T1800Z-210325T2300Z/
Northern Lake-Orange-Osceola-Okeechobee-Southern Lake-
328 PM EDT Wed Mar 24 2021

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR LOW RELATIVE HUMIDITY AND DRY GROUND
CONDITIONS FOR PARTS OF EAST CENTRAL FLORIDA...

The National Weather Service in Melbourne has issued a Fire
Weather Watch, which is in effect from Thursday afternoon through
Thursday evening. 

* AFFECTED AREA... Northern and Southern Lake... Orange...
  Osceola... and Okeechobee. 

* WIND...12 to 15 mph gusting to around 10 mph.

* HUMIDITY...33 to 37 percent.

* DISPERSION...Values between 90 and 110.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
1 follow-up statement
642 
WWUS82 KMLB 251258
RFWMLB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Melbourne FL
858 AM EDT Thu Mar 25 2021

FLZ044-045-053-058-144-251400-
/O.CAN.KMLB.FW.A.0003.210325T1800Z-210325T2300Z/
Northern Lake-Orange-Osceola-Okeechobee-Southern Lake-
858 AM EDT Thu Mar 25 2021

...FIRE WEATHER WATCH IS CANCELLED FOR LAKE, ORANGE, OSCEOLA, AND
OKEECHOBEE COUNTIES...

The National Weather Service in Melbourne has cancelled the Fire
Weather Watch. 

Although conditions will be sensitive due to persistent dry
weather and low RH, critical fire weather conditions are no 
longer expected, with minimum RH values expected remain in the 
upper 30s to near 40 percent.

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this fire weather watch went out at Mar 24, 8:47 AM EDT, 6 hours 41 minutes earlier.

Area forecast discussion, Mar 24, 8:47 AM EDT, 6 hours 41 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
847 AM EDT Wed Mar 24 2021

.DISCUSSION...
Patchy fog was observed across several locations of east central
FL but it started to dissipate as the sun came out, leaving mostly
sunny skies with mostly high clouds streaming by. Pleasant weather
conditions are expected today, warming to the mid 80s across the
interior while the coastal areas will stay in the lower 80s. Winds
will increase from calm to light later this morning from the
southeast to south.

&&

.AVIATION...
A few terminals experienced brief reductions to visibility due to
patchy fog, but it has since break out to return all terminals to
VFR conditions. Light winds this morning will pick up some speed
later and through the afternoon but remaining at less than 10 kt.

&&

.MARINE...
Wave heights will continue to subside today, as seas of 4-5 ft
offshore improve to 4 ft, while in the nearshore waters these
will range 3-4 ft. However, an 9 second swell continues reaching
our waters and coast, so boaters will need to keep this in mind as
they exit/enter the inlets.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Negron/Fehling
Hazardous weather outlook, Mar 24, 8:54 AM EDT, 6 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
854 AM EDT Wed Mar 24 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-251300-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
854 AM EDT Wed Mar 24 2021

This Hazardous Weather Outlook is for portions of Atlantic
coastal waters and east central Florida.

.DAY ONE...Today and Tonight

.RIP CURRENT IMPACT...
There will be a Moderate risk of dangerous rip currents at the
central Florida Atlantic beaches today. While rips will be present
all day, the threat will be highest through around 2 PM due to
tidal effects. Remember to swim only within sight of a lifeguard,
and never swim alone

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Moderate risk of dangerous rip currents is expected at area
beaches at least through through the remainder of this week.

Very warm to unseasonably hot temperatures are expected Friday
through Saturday. Temperatures inland will climb to in excess of
90 degrees with heat index readings in the lower to mid 90s
possible. Additionally a long period of dry conditions into next
week will lead to sensitive fire weather conditions due to drying
fuels and hot temperatures.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

Fehling/Negron

Nearby

Fire Weather Watches in Florida, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.